Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Nov 29, 2007, 2:00 PM MST for 32 counties in North Dakota. It took effect at Nov 29, 2007, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2007, 2:00 PM MST (21:00 UTC)
- In effect from
- Nov 29, 2007, 9:00 PM MST
- Expired
- Nov 30, 2007, 9:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 292100 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST THU NOV 29 2007 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA LATE THIS EVENING THROUGH FRIDAY MORNING... .COLD HIGH PRESSURE WILL BUILD INTO NORTH DAKOTA TONIGHT. THIS WILL CAUSE SKIES TO CLEAR AND WINDS TO REMAIN UP. AS TEMPERATURES FALL OVERNIGHT THE WIND CHILLS WILL FALL TO 20 TO 25 BELOW ACROSS THE SOUTH...AND NEAR 30 BELOW NORTHWEST. PERSONS VENTURING OUTDOORS SHOULD BE PREPARED FOR THE COLD WIND CHILLS. COVER UP EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300500- /O.NEW.KBIS.WC.Y.0009.071130T0400Z-071130T1600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 300 PM CST THU NOV 29 2007 /200 PM MST THU NOV 29 2007/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ FRIDAY. NORTHWEST WINDS OF 15 TO 20 MPH WILL COMBINE WITH OVERNIGHT TEMPERATURES THAT WILL FALL BELOW ZERO TO CREATE WINDS CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING AND OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WA
3 follow-up statements
000 WWUS43 KBIS 300211 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 811 PM CST THU NOV 29 2007 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA LATE THIS EVENING THROUGH FRIDAY MORNING... .COLD HIGH PRESSURE WILL BUILD INTO NORTH DAKOTA TONIGHT. THIS WILL CAUSE SKIES TO CLEAR AND WINDS TO REMAIN UP. AS TEMPERATURES FALL OVERNIGHT THE WIND CHILLS WILL FALL TO 20 TO 25 BELOW ACROSS THE SOUTH...AND NEAR 35 BELOW NORTHWEST. PERSONS VENTURING OUTDOORS SHOULD BE PREPARED FOR THE COLD WIND CHILLS. COVER UP EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301015- /O.CON.KBIS.WC.Y.0009.071130T0400Z-071130T1600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 811 PM CST THU NOV 29 2007 /711 PM MST THU NOV 29 2007/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ FRIDAY. NORTHWEST WINDS OF 15 TO 20 MPH WILL COMBINE WITH OVERNIGHT TEMPERATURES THAT WILL FALL BELOW ZERO TO CREATE WINDS CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING AND OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KBIS 300956 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 356 AM CST FRI NOV 30 2007 ...A WIND CHILL ADVISORY REMAINS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THROUGH 10 AM CST OR 9 AM MST THIS MORNING... .COLD HIGH PRESSURE EXTENDED FROM MONTANA TO SOUTH DAKOTA THIS MORNING WITH CLEAR SKIES AND WEST WINDS OF 10 TO 15 MPH OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES ARE EXPECTED TO RANGE FROM ZERO TO NEAR 15 BELOW EARLY THIS MORNING WITH WIND CHILLS AROUND 20 TO 25 BELOW ZERO. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE MORNING HOURS. PERSONS VENTURING OUTDOORS SHOULD BE PREPARED FOR THE LOW WIND CHILLS. COVER UP EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301600- /O.CON.KBIS.WC.Y.0009.000000T0000Z-071130T1600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 356 AM CST FRI NOV 30 2007 /256 AM MST FRI NOV 30 2007/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH MORNING TEMPERATURES OF ZERO TO 15 BELOW TO CREATE WINDS CHILLS OF 20 TO 25 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JV
000 WWUS43 KBIS 301603 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1003 AM CST FRI NOV 30 2007 ...WIND CHILL ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA EXPIRES... .THE WIND CHILL ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA HAS EXPIRED. HOWEVER...WIND CHILLS WILL CONTINUE TO RANGE FROM 10 TO 15 BELOW ZERO FOR THE MORNING HOURS. USE CAUTION WHEN OUTDOORES AND CONTINUE TO COVER EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301715- /O.EXP.KBIS.WC.Y.0009.000000T0000Z-071130T1600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1003 AM CST FRI NOV 30 2007 /903 AM MST FRI NOV 30 2007/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING. THE WIND CHILL ADVISORY HAS EXPIRED. $$ ABELING
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 29, 1:45 AM MST, 12 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 1:45 AM MST, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CST THU NOV 29 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... WILL CONTINUE WITH THE WIND CHILL ADVISORY THROUGH MID MORNING ACROSS PORTIONS OF OUR EASTERN AND NORTHEASTERN CWA. WIND CHILL VALUES OF -20 DEGREES THIS MORNING...BUT WILL IMPROVE BY AROUND 9AM. A REINFORCEMENT OF COLDER AIR WILL FILTER DOWN FROM THE NORTH THIS AFTERNOON AND EVENING. NAM BUFR SOUNDINGS SUGGEST THE COLDER AIR WILL REACH THE NORTHERN COUNTIES THIS AFTERNOON...BUT NOT REACH THE CENTRAL AND SOUTHERN COUNTIES UNTIL AROUND SUNSET. THUS HAVE RAISED TEMPS A BIT...CLOSER TO MOS GUIDANCE OVER THE CENTRAL/SOUTHERN ZONES. ONLY THREAT FOR ISOLATED LIGHT SNOW SHOWERS WILL BE OVER THE SOUTHWEST ZONES AND ALONG THE ND/SD BORDER THIS AFTERNOON AND EARLY EVENING. THE REST OF CWA WILL MAINLY SEE AN INCREASE IN CLOUDS AS THE NEXT UPPER SHORTWAVE TROUGH APPROACHES AND ASSOCIATED SFC COLD FRONT SLIDES THROUGH. SKIES CLEAR TONIGHT BEHIND THE TROUGH WHICH WILL LEAD TO A VERY COLD MORNING FRIDAY. LOW TEMPS WILL RANGE BETWEEN 0 AND -10 DEGREES. PLENTY OF SUNSHINE ON FRIDAY ALONG WITH A WESTERLY WIND WILL HELP WARM TEMPS BACK INTO THE TEENS TO NEAR 20...ESPECIALLY OVER THE CENTRAL AND SOUTH. THE NEXT STORM EJECTS OUT FROM COLORADO SATURDAY AND NOW ALL MODELS ARE SHOWING SNOW DEVELOPING MUCH FURTHER NORTH AND WEST THAN PREVIOUS RUNS. THUS HAVE MADE ADJUSTMENTS TO THE GRIDS WITH THIS SIGNAL AND INCREASED POPS AND QPF...ESPECIALLY OVER OUR CENTRAL...SOUTHERN...AND EASTERN CWA. HARD TO BE OVER CONFIDENT AT THIS POINT...BUT IF THE DATA REMAINS NEARLY CONSISTENT WITH CURRENT FORECAST...SNOW ACCUMULATIONS SATURDAY INTO SATURDAY NIGHT WOULD RUN A COUPLE OF INCHES ALONG A LINE FROM RUGBY TO BISMARCK TO HETTINGER...WITH HEAVIER ACCUMULATIONS FURTHER EAST OF THIS LINE...AND LESSER AMOUNTS FURTHER WEST. OVERNIGHT LOWS WILL BE WARMER FRIDAY NIGHT...RELATIVELY SPEAKING...POSITIVE SINGLE DIGITS WITH INCREASED CLOUD COVER. LIGHT SNOW WILL TAPER OFF SATURDAY NIGHT. .LONG TERM...SUNDAY THROUGH THURSDAY BY SUNDAY THE COLORADO LOW HAS EXITED OUR FORECAST AREA SO I EXPECT A DRY DAY. MONDAY THROUGH TUESDAY UPPER LEVEL RIDGING BUILDS OVER THE NORTHERN ROCKIES AND THIS ALSO PORTENDS DRY WEATHER AND MODERATING TEMPERATURES. && .AVIATION... I EXPECT A VFR DAY AS REMAIN UNTHE INFLUENCE COLD ARCTIC HIGH PRESSURE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM CST /8 AM MST/ THIS MORNING FOR NDZ002>005-010>013-019-021>023-025-037. && KS/RSL
Hazardous weather outlook, Nov 29, 9:00 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1000 AM CST THU NOV 29 2007 NDZ001-009-017-018-020-031>036-040>048-050-051-301030- DIVIDE-WILLIAMS-MCKENZIE-DUNN-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1000 AM CST THU NOV 29 2007 /900 AM MST THU NOV 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL MOVE FROM COLORADO ON SATURDAY INTO THE MIDWEST BY SATURDAY NIGHT. THIS TRACK HAS THE POTENTIAL OF BRINGING A COUPLE OF INCHES OF SNOW TO SOUTHERN AND CENTRAL NORTH DAKOTA WITH LESSER AMOUNTS TO THE WEST AND NORTHWEST SATURDAY INTO SATURDAY NIGHT. MOTORISTS PLANNING TO TRAVEL ON SATURDAY...ESPECIALLY IN CENTRAL AND EASTERN NORTH DAKOTA WILL WANT TO KEEP UP WITH THE LATEST FORECASTS TO HELP PREPARE FOR POSSIBLE DANGEROUS TRAVELING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019-021>023-025-037-301030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN- 1000 AM CST THU NOV 29 2007 /900 AM MST THU NOV 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL MOVE FROM COLORADO ON SATURDAY INTO THE MIDWEST BY SATURDAY NIGHT. THIS TRACK HAS THE POTENTIAL OF BRINGING A COUPLE OF INCHES OF SNOW TO SOUTHERN AND CENTRAL NORTH DAKOTA WITH LESSER AMOUNTS TO THE WEST AND NORTHWEST SATURDAY INTO SATURDAY NIGHT. MOTORISTS PLANNING TO TRAVEL ON SATURDAY...ESPECIALLY IN CENTRAL AND EASTERN NORTH DAKOTA WILL WANT TO KEEP UP WITH THE LATEST FORECASTS TO HELP PREPARE FOR POSSIBLE DANGEROUS TRAVELING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.